Nonepileptic seizures under levetiracetam therapy

Andrei Ignatenco, Shahar Arzy, Joseph Ghika, Didier Genoud, Peter W Kaplan, Stanislav Groppa, Margitta Seeck

Research output: Contribution to journalArticle

Abstract

We describe two patients with epilepsy who presented with nonepileptic seizures (NES) when started on levetiracetam (LEV), which disappeared or significantly decreased when LEV was discontinued. NES are traditionally attributed to psychic trauma often after physical or sexual abuse, whereas the psychiatric side effects of levetiracetam largely encompass depression, hallucinations, and psychosis. We conclude that NES are a rare side effect of LEV treatment and part of the spectrum of behavioral changes observed with LEV treatment.

    Fingerprint

Keywords

  • Anxiety
  • Depression
  • Levetiracetam
  • Nonepileptic seizures
  • Psychogenic seizures
  • Side effects
  • Tumor

ASJC Scopus subject areas

  • Clinical Neurology
  • Behavioral Neuroscience
  • Neurology

Cite this

Ignatenco, A., Arzy, S., Ghika, J., Genoud, D., Kaplan, P. W., Groppa, S., & Seeck, M. (2010). Nonepileptic seizures under levetiracetam therapy. Epilepsy and Behavior, 19(3), 526-527. https://doi.org/10.1016/j.yebeh.2010.09.002